Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 91, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Sep 5, 2014, 7:25 PM EDT for Lenawee County, Monroe County, Michigan. It was in force for 80 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2014, 7:25 PM EDT (23:25 UTC)
- Expired
- Sep 5, 2014, 8:45 PM EDT
- In force
- 80 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lenawee County, MI, Monroe County, MI
The radar
The Detroit radar (KDTX), 86 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 7:31 PM EDT | TSTM WND GST 70 | Tecumseh, MI | BENT TREE IN HALF |
| Sep 5, 7:53 PM EDT | TSTM WND DMG | Carleton, MI | MULTIPLE TREES DOWN |
| Sep 5, 8:13 PM EDT | TSTM WND GST 49 | Monroe, MI | MEASURED AT KTTF AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 3:02 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2114 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
102
WUUS53 KDTX 052325
SVRDTX
MIC091-115-060045-
/O.NEW.KDTX.SV.W.0091.140905T2325Z-140906T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
725 PM EDT FRI SEP 5 2014
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LENAWEE COUNTY IN SOUTHEAST MICHIGAN...
MONROE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 845 PM EDT
* AT 724 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF CLINTON TO 6 MILES SOUTHWEST OF
HUDSON...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MUNSON AND LIME CREEK AROUND 730 PM EDT.
MEDINA AROUND 735 PM EDT.
MACON AND CANANDAIGUA AROUND 740 PM EDT.
TECUMSEH AND SENECA AROUND 745 PM EDT.
WESTON AND SAND CREEK AROUND 750 PM EDT.
RIDGEWAY AND JASPER AROUND 755 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... TECUMSEH... PETERSBURG...
OTTAWA LAKE... ONSTED... MORENCI...
MONROE... MAYBEE... LUNA PIER...
LAMBERTVILLE... IDA... HUDSON...
DUNDEE... DEERFIELD... CLINTON...
CLAYTON... CEMENT CITY... CARLETON...
BRITTON... BLISSFIELD... ADRIAN...
ADDISON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4208 8436 4207 8402 4209 8329 4204 8321
4203 8316 4199 8318 4196 8325 4192 8326
4193 8331 4188 8333 4186 8338 4180 8341
4179 8344 4175 8342 4173 8343 4171 8436
TIME...MOT...LOC 2325Z 256DEG 29KT 4214 8390 4178 8439
HAIL...0.75IN
WIND...60MPH
$$
JVC/SF6 follow-up statements
698
WWUS53 KDTX 052340
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
740 PM EDT FRI SEP 5 2014
MIC091-115-060045-
/O.CON.KDTX.SV.W.0091.000000T0000Z-140906T0045Z/
LENAWEE MI-MONROE MI-
740 PM EDT FRI SEP 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE AND
LENAWEE COUNTIES UNTIL 845 PM EDT...
AT 739 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SALINE TO MORENCI...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
WESTON AND JASPER AROUND 750 PM EDT.
PALMYRA AND AZALIA AROUND 755 PM EDT.
OAKVILLE AND OGDEN CENTER AROUND 800 PM EDT.
RIGA AND PETERSBURG AROUND 805 PM EDT.
SCOFIELD AND OTTAWA LAKE AROUND 810 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... TECUMSEH... PETERSBURG...
OTTAWA LAKE... ONSTED... MORENCI...
MONROE... MAYBEE... LUNA PIER...
LAMBERTVILLE... IDA... HUDSON...
DUNDEE... DEERFIELD... CLINTON...
CLAYTON... CEMENT CITY... CARLETON...
BRITTON... BLISSFIELD... ADRIAN...
ADDISON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4208 8436 4207 8402 4209 8329 4204 8321
4203 8316 4199 8318 4196 8325 4192 8326
4193 8331 4188 8333 4186 8338 4180 8341
4179 8344 4175 8342 4173 8343 4171 8436
TIME...MOT...LOC 2340Z 270DEG 45KT 4217 8378 4175 8429
HAIL...0.75IN
WIND...60MPH
$$
JVC/SF046
WWUS53 KDTX 052354
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
754 PM EDT FRI SEP 5 2014
MIC091-115-060045-
/O.CON.KDTX.SV.W.0091.000000T0000Z-140906T0045Z/
LENAWEE MI-MONROE MI-
754 PM EDT FRI SEP 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE AND
LENAWEE COUNTIES UNTIL 845 PM EDT...
AT 751 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WILLIS TO MORENCI...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
WESTON AND PALMYRA AROUND 800 PM EDT.
SCOFIELD AND PETERSBURG AROUND 805 PM EDT.
RIGA AROUND 810 PM EDT.
SOUTH ROCKWOOD AND IDA AROUND 815 PM EDT.
NEWPORT AND OTTAWA LAKE AROUND 820 PM EDT.
SAMARIA AND STONY POINT AROUND 825 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... TECUMSEH... PETERSBURG...
OTTAWA LAKE... ONSTED... MORENCI...
MONROE... MAYBEE... LUNA PIER...
LAMBERTVILLE... IDA... HUDSON...
DUNDEE... DEERFIELD... CLINTON...
CLAYTON... CEMENT CITY... CARLETON...
BRITTON... BLISSFIELD... ADRIAN...
ADDISON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4208 8436 4207 8402 4209 8329 4204 8321
4203 8316 4199 8318 4196 8325 4192 8326
4193 8331 4188 8333 4186 8338 4180 8341
4179 8344 4175 8342 4173 8343 4171 8436
TIME...MOT...LOC 2354Z 270DEG 45KT 4209 8352 4178 8418
HAIL...0.75IN
WIND...60MPH
$$
JVC/SF921
WWUS53 KDTX 060008
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
808 PM EDT FRI SEP 5 2014
MIC091-115-060045-
/O.CON.KDTX.SV.W.0091.000000T0000Z-140906T0045Z/
LENAWEE MI-MONROE MI-
808 PM EDT FRI SEP 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE AND
EASTERN LENAWEE COUNTIES UNTIL 845 PM EDT...
AT 806 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FLAT ROCK TO 7 MILES WEST OF OTTAWA LAKE...AND MOVING
EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
OTTAWA LAKE AND MONROE AROUND 815 PM EDT.
SAMARIA AND STONY POINT AROUND 820 PM EDT.
ERIE AND BOLLES HARBOR AROUND 825 PM EDT.
TOLEDO BEACH AND LUNA PIER AROUND 830 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... TECUMSEH... PETERSBURG...
OTTAWA LAKE... MONROE... MAYBEE...
LUNA PIER... LAMBERTVILLE... IDA...
DUNDEE... DEERFIELD... CARLETON...
BRITTON... BLISSFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS PRODUCED
WIDESPREAD WIND DAMAGE EARLIER ACROSS WASHTENAW COUNTY. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4207 8394 4209 8329 4205 8323 4203 8316
4199 8318 4196 8325 4192 8326 4193 8331
4188 8333 4185 8339 4180 8341 4179 8344
4175 8342 4173 8343 4172 8412
TIME...MOT...LOC 0008Z 268DEG 36KT 4207 8320 4173 8384
HAIL...0.75IN
WIND...70MPH
$$
BEHNKE458
WWUS53 KDTX 060022
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
822 PM EDT FRI SEP 5 2014
MIC091-060032-
/O.CAN.KDTX.SV.W.0091.000000T0000Z-140906T0045Z/
LENAWEE MI-
822 PM EDT FRI SEP 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LENAWEE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4208 8373 4209 8329 4204 8321 4203 8317
4200 8318 4197 8325 4193 8326 4194 8331
4189 8333 4186 8339 4181 8341 4180 8344
4176 8342 4174 8343 4172 8376
TIME...MOT...LOC 0022Z 268DEG 36KT 4208 8318 4197 8344
4174 8369
$$
MIC115-060045-
/O.CON.KDTX.SV.W.0091.000000T0000Z-140906T0045Z/
MONROE MI-
822 PM EDT FRI SEP 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE COUNTY
UNTIL 845 PM EDT...
AT 820 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FLAT ROCK TO MAYBEE TO OTTAWA LAKE...AND MOVING EAST
AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
ERIE AND TEMPERANCE AROUND 830 PM EDT.
TOLEDO BEACH AND BOLLES HARBOR AROUND 835 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... PETERSBURG... OTTAWA LAKE...
MONROE... MAYBEE... LUNA PIER...
LAMBERTVILLE... IDA... DUNDEE...
CARLETON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4208 8373 4209 8329 4204 8321 4203 8317
4200 8318 4197 8325 4193 8326 4194 8331
4189 8333 4186 8339 4181 8341 4180 8344
4176 8342 4174 8343 4172 8376
TIME...MOT...LOC 0022Z 268DEG 36KT 4208 8318 4197 8344
4174 8369
HAIL...0.75IN
WIND...60MPH
$$
JVC/SF330
WWUS53 KDTX 060039
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
839 PM EDT FRI SEP 5 2014
MIC115-060045-
/O.CON.KDTX.SV.W.0091.000000T0000Z-140906T0045Z/
MONROE MI-
839 PM EDT FRI SEP 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN MONROE
COUNTY UNTIL 845 PM EDT...
AT 837 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FLAT ROCK TO MONROE TO TEMPERANCE...AND MOVING EAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT LUNA PIER THROUGH 845 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4209 8329 4205 8323 4203 8318 4199 8319
4197 8325 4193 8326 4194 8331 4189 8333
4186 8339 4181 8341 4180 8344 4176 8342
4174 8343 4172 8375
TIME...MOT...LOC 0038Z 268DEG 36KT 4205 8319 4189 8337
4174 8353
HAIL...<.75IN
WIND...60MPH
$$
JVC/SF779
WWUS53 KDTX 060044
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
844 PM EDT FRI SEP 5 2014
MIC115-060054-
/O.EXP.KDTX.SV.W.0091.000000T0000Z-140906T0045Z/
MONROE MI-
844 PM EDT FRI SEP 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE COUNTY WILL
EXPIRE AT 845 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 4209 8329 4205 8323 4203 8318 4199 8319
4197 8325 4193 8326 4194 8331 4189 8333
4186 8339 4181 8341 4180 8344 4176 8342
4174 8343 4172 8375
TIME...MOT...LOC 0044Z 268DEG 36KT 4205 8311 4189 8329
4174 8345
$$
JVC/SFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 7:09 PM EDT, 16 minutes earlier.
Area forecast discussion, Sep 5, 7:09 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 709 PM EDT FRI SEP 5 2014 .AVIATION... //DISCUSSION... A HIGH DEGREE OF INSTABILITY COMBINED WITH AN INBOUND COLD FRONT WILL MAINTAIN AN EXTENSIVE COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS ALL BUT THE MBS TERMINAL THROUGH THE LATTER HALF OF THE EVENING. STRONGEST STORMS WILL MAINTAIN A RISK FOR STRONG WIND GUSTS IN EXCESS OF 40 KNOTS...IN ADDITION TO TORRENTIAL DOWNPOURS. PERIODIC MVFR RESTRICTIONS CAN BE EXPECTED WITHIN THE HEAVIEST CELLS. SOME RENEWED FRONTAL FORCING WILL SUSTAIN THE CHANCE FOR ADDITIONAL SHOWERS...PERHAPS CONTAINING SOME EMBEDDED THUNDER INTO THE OVERNIGHT PERIOD. INCREASING DEPTH TO THE POST FRONTAL INVERSION WITHIN THIS MOISTURE LADEN AIR MASS WILL ALSO SUPPORT THE SOUTHEASTWARD EXPANSION OF MVFR/IFR STRATUS OVERNIGHT. 10 TO 15 KNOT PRE-FRONTAL SOUTHWEST FLOW VEERS TO NORTHWEST AND GRADUALLY EASES WITH THE FRONTAL PASSAGE. FOR DTW...HIGH CONFIDENCE PER RADAR TRENDS IN THUNDERSTORMS IMPACTING THE TERMINAL THROUGH 01Z. RECENT REPORTS SUGGEST GUSTS UP TO 50 KNOTS WILL BE POSSIBLE WITH THESE STORMS. TRAILING AREA OF SHOWERS AND THUNDERSTORMS WILL TEND TO FILL IN BEHIND THIS INITIAL LINE OVERNIGHT. CONSIDERABLY LESS CONFIDENCE IN THE COVERAGE OF THUNDERSTORMS WITH THAT AREA WILL PRECLUDE A DEFINED MENTION AT THIS TIME. //DTW THRESHOLD THREATS... * HIGH CONFIDENCE THUNDERSTORMS WILL THE METRO AIRSPACE THROUGH 01Z...LOW CONFIDENCE THROUGH THE REMAINDER OF THE NIGHT. * MEDIUM CONFIDENCE CEILINGS BELOW 5000 FT WILL DEVELOP OVERNIGHT. && .PREV DISCUSSION...ISSUED 352 PM EDT FRI SEP 5 2014 SHORT TERM...THIS EVENING AND TONIGHT SEVERE THUNDERSTORM WATCH 495 WAS ISSUED AROUND 3 PM AND WILL BE IN EFFECT UNTIL 9 PM THIS EVENING. RADAR/SATELLITE COMPOSITE HAS SHOWN RAPID CONVECTIVE DEVELOPMENT OVER THE LAST COUPLE OF HOURS ACROSS THE REGION. AN 18Z DTX SOUNDING SHOWED A HIGHLY UNSTABLE ENVIRONMENT OVER SE MI CHARACTERIZED BY SB CAPE OF 5200 J/KG WITH NO CAPPING INVERSION. IN FACT...THE ABUNDANCE OF LOW LEVEL MOISTURE HAS HELD 0-1KM ML CAPE AROUND 3K J/KG. DESPITE RELATIVELY WEAK DEEP LAYER SHEAR...STEEP LOW LEVEL LAPSE RATES AND VERY GOOD CAPE DENSITY WILL CONTRIBUTE TO DAMAGING WIND GUSTS AND HAIL WITH THE STRONGEST STORMS. PERIODS OF INTENSE RAINFALL CAN ALSO BE EXPECTED GIVEN THE HIGH DEGREE OF LOW LEVEL MOISTURE. SFC DEWPOINTS HAVE HELD INTO THE LOWER TO MID 70S THIS AFTERNOON. WITH TEMPS NEARING THE 90 DEGREE MARK OVER MUCH OF THE AREA...HEAT INDICES HAVE ACTUALLY ECLIPSED 95 DEGREES. THIS HEAT WILL QUICKLY WANE OVER THE NEXT FEW HOURS AS STORMS INCREASE IN COVERAGE. THE ACTUAL SURFACE COLD FRONT /EXTENDING FROM NE LOWER MI TO SRN LAKE MI AS OF 19Z/ WILL PUSH EAST OF METRO DETROIT BY 09Z. CONVERGENCE ALONG THIS FRONT AS WELL AS ENHANCED LIFT ALONG NUMEROUS PREFRONTAL TROUGH AXES WILL SUSTAIN CONVECTIVE DEVELOPMENT INTO THE EARLY EVENING HOURS. WHILE THE RISK FOR SEVERE WEATHER WILL QUICKLY WANE AFTER THE FRONTAL PASSAGE THIS EVENING...THE POTENTIAL FOR RAIN WITH EMBEDDED THUNDERSTORMS WILL PERSIST INTO THE NIGHT. GOOD DEEP LAYER MOISTURE WILL PERSIST DURING THE EVENING INTO THE OVERNIGHT AS THE MID LEVEL THETA E PLUME SLIDES ACROSS SE MI ALONG/BEHIND THE SFC FRONT. MODEL SOLUTIONS SUGGEST PWATS WILL REMAIN IN THE 1.7 TO 1.9 INCH RANGE WITH 700MB DEWPOINTS HOVERING BETWEEN +3 AND +6C. A MID LEVEL IMPULSE EVIDENT IN THE WATER VAPOR IMAGERY OVER IOWA WILL LIFT INTO LOWER MI TONIGHT. INCREASED LOW-MID LEVEL FRONTAL FORCING WILL ALSO OCCUR OVERNIGHT WITHIN THE ENTRANCE REGION OF AN UPPER JET MAX TRAVERSING THE NORTHERN LAKES. THIS WILL SUPPORT A HIGH PROBABILITY THAT SHOWERS WILL PERSIST WELL INTO THE NIGHT. GIVEN THE DEGREE OF MOISTURE...THERE IS CERTAINLY CONCERNS FOR A LITTLE MORE WIDESPREAD HEAVY RAINFALL. THE POTENTIAL THAT UPSCALE GROWTH OF EVENING CONVECTION WILL SHUNT THE BULK OF INSTABILITY SOUTH OF THE STATE MORE QUICKLY THAN MODEL SOLUTIONS SUGGEST RAISES ENOUGH PAUSE TO HOLD OFF ON ANY FLOOD WATCHES AT THIS TIME. LONG TERM... WELL-DEFINED TIGHT COLD FRONT ASSOCIATED WITH THE LOW SHEARING TOWARD JAMES BAY IS POSITIONED JUST UPSTREAM TODAY AND IS FORECAST TO CLEAR THE AREA JUST PRIOR TO THE ONSET OF THE LONG TERM PERIOD SATURDAY MORNING. DEPARTURE OF THE LOW-LEVEL MOISTURE AXIS WILL BE QUICK TO FOLLOW AS DEAMPLIFICATION OF THE LARGE SCALE FLOW ALLOWS THE ANTICYCLONE OVER THE FRONT RANGE TO RACE EAST AND AGGRESSIVELY BUILD INTO THE GREAT LAKES REGION DURING THE DAY. AS SUCH, ANY LINGERING CLOUDS OVER SOUTHEAST MICHIGAN ON SATURDAY MORNING BE QUICK TO EXIT ALLOWING FULL SUN TO BREAK OUT AREAWIDE. COLD ADVECTION WILL BE ONGOING FOR THE BALANCE OF THE DAY IN THE WAKE OF THE FRONT. H85 TEMPERATURES ARE SHOWN BY THE GUIDANCE TO TAKE A TUMBLE FROM THE 20C OBSERVED TODAY TO AROUND 8C BY TOMORROW AFTN. RESULTANT STEEP LOW-LEVEL LAPSE RATES MAY ALLOW FOR A MODEST AFTERNOON CU UP, BUT WITH DEWPOINTS FALLING QUICKLY INTO THE 40S BY EVENING, NOT EXPECTING MUCH AT ALL IN THE WAY OF COVERAGE. DESPITE NEARLY FULL SUN, HIGH TEMPERATURES WILL REACH NO HIGHER THAN THE LOW 70S WITH WIDESPREAD UPPER 40S/LOW 50S EXPECTED SATURDAY NIGHT AS CLEAR SKIES DOMINATE AND THE GRADIENT RELAXES. TRANSIENT HIGH PRESSURE WILL CONTINUE ITS QUICK TREK EASTWARD DURING THE BRIEF PERIOD OF ZONAL FLOW ALOFT ON SUNDAY. LOW-LEVEL WINDS WILL VEER TO THE WEST ACCORDINGLY ALLOWING SLIGHTLY MILDER AIR TO QUICKLY FILL BACK INTO THE REGION. THIS WILL FORCE A SLIGHT WARMUP INTO THE MID 70S FOR SUNDAY BENEATH MOSTLY SUNNY SKIES. EXTENDED FORECAST PERIOD WILL BE MARKED BY UPPER LEVEL ZONAL FLOW WITH EMBEDDED SHORTWAVES RESIDING IN THE FLOW. THESE SHORTWAVES WILL BRING CHANCES FOR SOME PRECIPITATION THROUGH THE END OF NEXT WEEK. TEMPERATURES WILL REMAIN ON THE COOLER SIDE...WITH HIGHS HOVERING IN THE LOWER 70S AND LOWS IN THE MIDDLE TO UPPER 50S. MARINE... THUNDERSTORMS WILL IMPACT THE WATERS DURING THE EVENING. THESE STORMS WILL PRODUCE ABUNDANT LIGHTNING AND LOCALIZED WIND GUSTS OF 60 MPH. HAIL AROUND AN INCH IN DIAMETER IS ALSO POSSIBLE. LIGHT TO MODERATE SOUTHERLY FLOW WILL THEN QUICKLY TURN TO THE NORTHWEST BEHIND THE PASSING COLD FRONT TONIGHT. COOL NORTHWESTERLY FLOW WILL BRING FAVORABLE CONDITIONS FOR WIND GUSTS...BUT A WEAK WIND FIELD WILL CAP GUSTS AT AROUND 20 KNOTS OVER CENTRAL LAKE HURON. WINDS WILL BRIEFLY RELAX ON SATURDAY AS HIGH PRESSURE BUILDS IN BEFORE LIGHT TO MODERATE NORTHWEST FLOW RETURNS LATE SATURDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....MR SHORT TERM...SC LONG TERM....CB/SS MARINE.......CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 5, 4:21 AM EDT, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 421 AM EDT FRI SEP 5 2014 MIZ049-053>055-060>063-068>070-075-076-082-083-060830- HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 421 AM EDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL LIKELY BE TRIGGERED THIS AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES INTO LOWER MICHIGAN. THESE STORMS WILL BE STRONG TO SEVERE...WITH THE MOST LIKELY PERIOD FOR SEVERE WEATHER BETWEEN 2 PM AND 10 PM TODAY. THE BIGGEST THREATS WILL BE DAMAGING WIND GUSTS TO 60 MPH...HAIL TO 1 INCH IN DIAMETER...AND TORRENTIAL RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING. AN ADDITIONAL ROUND OF RAINFALL WITH EMBEDDED THUNDERSTORMS IS POSSIBLE DURING THE LATE EVENING AND OVERNIGHT ALONG AND SOUTH OF THE M-59 CORRIDOR...WITH RAIN POTENTIALLY BECOMING HEAVY ONCE AGAIN. STORM MOTION TODAY AND TONIGHT WILL BE TO THE NORTHEAST AT AROUND 30 MPH. A VERY WARM AND HUMID AIRMASS WILL PRECEDE THE COLD FRONT AND THUNDERSTORMS. HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE LOW TO MID 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-060830- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 421 AM EDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL LIKELY BE TRIGGERED TODAY AS AS A STRONG COLD FRONT MOVES INTO LOWER MICHIGAN. THESE STORMS MAY BECOME STRONG TO SEVERE...PARTICULARLY OVER LAKE ST CLAIR AND LAKE ERIE...WITH THE MOST LIKELY PERIOD 12 PM AND 10 PM TODAY. THE BIGGEST THREATS WILL BE DAMAGING WIND GUSTS TO 50 KNOTS...HAIL TO 1 INCH IN DIAMETER...AND TORRENTIAL RAINFALL WHICH WILL SIGNIFICANTLY REDUCE VISIBILITIES. ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVERNIGHT OVER LAKE ST CLAIR AND LAKE ERIE. STORM MOTION TODAY AND TONIGHT WILL BE TO THE NORTHEAST AT AROUND 30 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MIZ047-048-060830- MIDLAND-BAY- 421 AM EDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL LIKELY BE TRIGGERED THIS AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES INTO LOWER MICHIGAN. THESE STORMS MAY BE STRONG TO SEVERE...WITH THE MOST LIKELY PERIOD FOR SEVERE WEATHER BETWEEN 12 PM AND 6 PM TODAY. THE BIGGEST THREATS WILL BE DAMAGING WIND GUSTS TO 60 MPH...HAIL TO 1 INCH IN DIAMETER...AND TORRENTIAL RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING. STORM MOTION TODAY AND TONIGHT WILL BE TO THE NORTHEAST AT AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. HLO YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Sep 5, 6:19 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 619 PM EDT FRI SEP 5 2014 MIZ068>070-075-076-082-083-052345- LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND-WASHTENAW-WAYNE- 619 PM EDT FRI SEP 5 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 60 MILES WEST OF FOWLERVILLE TO 53 MILES NORTHWEST OF HUDSON TO 46 MILES NORTHWEST OF HUDSON TO 44 MILES NORTHWEST OF HUDSON TO 54 MILES WEST OF HUDSON... MOVING EAST AT 55 MPH. WINDS POTENTIALLY GREATER THAN 60 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... CEMENT CITY BY 705 PM EDT... HUDSON AND GREGORY BY 710 PM EDT... ONSTED AND MANCHESTER BY 715 PM EDT... FOWLERVILLE AND MORENCI BY 720 PM EDT... OAK GROVE AND SALINE BY 725 PM EDT... DIXBORO AND WHITMORE LAKE BY 730 PM EDT... YPSILANTI AND SOUTH LYON BY 735 PM EDT... A SEVERE THUNDERSTORM WARNING MAY BE NEEDED WHEN THIS LINE OF STORMS ARRIVES. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. BEHNKE
Local storm report, Sep 5, 6:58 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
658 PM EDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND DMG 5 SSE GRAND BLANC 42.87N 83.58W
09/05/2014 OAKLAND MI TRAINED SPOTTER
1 FOOT DIAMETER TREE BROKE OFF HALFWAY AT GROVELAND AND
DIXIE HWY NEAR HOLLY
&&
THOMPSONLocal storm report, Sep 5, 7:02 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
702 PM EDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND DMG 1 WNW FENTON 42.80N 83.72W
09/05/2014 GENESEE MI AMATEUR RADIO
6 INCH TREES DOWN WITH POWER OUT IN AREA AT TORREY AND
NORTH RDS
&&
THOMPSONLocal storm report, Sep 5, 7:07 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
707 PM EDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND DMG ORTONVILLE 42.85N 83.44W
09/05/2014 OAKLAND MI AMATEUR RADIO
BENCHES FLIPPED AND CANOPIES BLOWN OVER IN DOWNTOWN PARK
&&
THOMPSONLocal storm report, Sep 5, 7:10 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
710 PM EDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM MARINE TSTM WIND 1 SSE PORT SANILAC 43.42N 82.54W
09/05/2014 M45 MPH SANILAC MI BUOY
MEASURED AT PORT SANILAC STATION
&&
THOMPSONLocal storm report, Sep 5, 7:22 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
722 PM EDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 3 W MANCHESTER 42.15N 84.09W
09/05/2014 M62 MPH WASHTENAW MI TRAINED SPOTTER
&&
THOMPSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 3:27 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Sep 5, 3:55 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Tuscola | 75 min |
| Sep 5, 4:22 PM EDT | Special Marine Warning | DTX | 113 min | |
| Sep 5, 4:35 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 70 min |
| Sep 5, 5:06 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 54 min |
| Sep 5, 5:42 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 63 min |
| Sep 5, 6:13 PM EDT | Special Marine Warning | DTX | 62 min | |
| Sep 5, 6:29 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Oakland | 32 min |
| Sep 5, 6:46 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Washtenaw | 74 min |
| Sep 5, 6:54 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 31 min |
| Sep 5, 6:57 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Macomb, Saint Clair | 39 min |
| Sep 5, 7:13 PM EDT | Special Marine Warning | DTX | 92 min | |
| Sep 5, 7:14 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 46 min |
| Sep 5, 7:23 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 27 min |
| Sep 5, 7:31 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 60 min |
| Sep 5, 7:35 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 48 min |
| Sep 5, 7:36 PM EDT | Special Marine Warning | DTX | 114 min | |
| Sep 5, 7:38 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 67 min |
| Sep 5, 7:46 PM EDT | Severe Thunderstorm Warning | DTX | Macomb | 62 min |
| Sep 5, 7:48 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 72 min |
| Sep 5, 7:58 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 58 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.